MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2070-200
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The supera stent is filed under a separate medwatch report number.Evaluation summary: a visual inspection was performed on the returned device.The reported balloon/marker separations were confirmed.The deflation issue was unable to be confirmed due to the returned condition of the device.The reported entrapment of the device with the stent was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.It should be noted that the instructions for use (ifu), pta, (b)(6): deflate the balloon by aspirating the inflation syringe or inflation device.The investigation determined the reported difficulties and subsequent damaged to the balloon dilatation catheter (bdc) appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic total occlusion of the right superficial femoral artery.The access site was the right common femoral artery.An unspecified supera stent was implanted at the lesion and post-dilatation was performed with a 7.0 x 200 mm armada 35 balloon dilatation catheter (bdc).The armada bdc did not meet any resistance during advancement; however, deflation time was insufficient and a waist occurred in the balloon because the distal part still had contrast inside it.The top half of the balloon deflated fast; however, removal of the balloon was started before the rest of the balloon had fully deflated.Therefore, the balloon separated into two separate pieces.Part of the balloon was inside the supera stent and the other part was inside the introducer sheath.The device was removed with the introducer sheath to remove half of the balloon, and the other half that was inside the supera stent was removed via cut-down procedure.The supera stent was not damaged by the armada 35 bdc; however, the stent was also removed to remove the remaining half of the armada balloon.The distal markers that separated as well were also removed via cut-down.The lesion was noted to be patent; therefore, no further treatment was done.Angiography was performed which confirmed that the patient was stable.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7938405
Report Number2024168-2018-07699
Device Sequence Number16593706
Product Code LIT
UDI-Device Identifier08717648155413
UDI-Public08717648155413
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberB2070-200
Device Lot Number60928G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: SUPERA
Outcome Attributed to Adverse Event Required Intervention;